AIMS Mathematics, 2020, 5(1): 619-628. doi: 10.3934/math.2020041.

Research article

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Blow-up criterion for the 3D nematic liquid crystal flows via one velocity and vorticity components and molecular orientations

School of Mathematics and Information Science, Henan Polytechnic University, Henan, 454000, China

In this paper, we are devoted to investigating the blow-up criteria for the three dimensionalnematic liquid crystal flows. More precisely, we proved that the smoothsolution $(u,d)$ can be extended beyond T, provided that $\int_{0}^{T}(||\omega_{3}||_{L^{p}}^{\frac{2p}{2p-3}}+||u_{3}||_{L^{q}}^{\frac{2q}{q-3}}+||\nabla d||_{\dot{B}_{\infty,\infty}^{0}}^{2})d t<\infty, \frac{3}{2}<p\leq\infty, 3<q\leq\infty.$
  Figure/Table
  Supplementary
  Article Metrics

Keywords nematic liquid crystal flow; blow-up criteria; smooth solution

Citation: Qiang Li, Baoquan Yuan. Blow-up criterion for the 3D nematic liquid crystal flows via one velocity and vorticity components and molecular orientations. AIMS Mathematics, 2020, 5(1): 619-628. doi: 10.3934/math.2020041

References

  • 1. H. Bahouri, J. Y. Chemin, R. Danchin, Fourier Analysis and Nonlinear Partial Differential Equations, Heidelberg: Springer, 2011.
  • 2. J. T. Beale, T. Kato, A. Majda, Remarks on breakdown of smooth solutions for the 3D Euler equations, Commun. Math. Phys., 94 (1984), 61-66.    
  • 3. C. S. Cao, Sufficient conditions for the regularity to the 3D Navier-Stokes equations, Discrete Contin. Dyn. Syst., 26 (2010), 1141-1151.
  • 4. C. S. Cao, E. S. Titi, Regularity criteria for the three-dimensional Navier-Stokes equations, Indiana Univ. Math. J., 57 (2008), 2643-2661.    
  • 5. P. Constantin, C. Fefferman, Direction of vorticity and the problem of global regularity for the Navier-Stokes equations, Indiana Univ. Math. J., 42 (1993), 775-789.    
  • 6. L. Escauriaza, G. Seregin, V. Šverák, Backward uniqueness for parabolic equations, Arch. Ration. Mech. Anal., 169 (2003), 147-157.    
  • 7. B. Q. Dong, Z. F. Zhang, The BKM criterion for the 3D Navier-Stokes equations via two velocity components, Nonlinear Anal. Real, 11 (2010), 2415-2421.    
  • 8. J. L. Ericksen, Conservation laws for liquid crystals, Trans. Soc. Rheol., 5 (1961) 23-34.
  • 9. H. Kozono, T. Ogawa, Y. Taniuchi, The critical Sobolev inequalities in Besov spaces and regularity criterion to some semi-linear evolution equations, Math. Z., 242 (2002), 251-278.    
  • 10. T. Huang, C. Y. Wang, Blow up criterion for nematic liquid crystal flows, Commun. Part. Diff. Eq., 37 (2012), 875-884.    
  • 11. T. Kato, G. Ponce, Commutator estimates and the Euler and the Navier-Stokes equations, Commun. Pur. Appl. Math., 41 (1988), 891-907.    
  • 12. F. M. Leslie, Some constitutive equations for liquid crystals, Arch. Ration. Mech. Anal., 28 (1968), 265-283.    
  • 13. F. M. Leslie, Theory of Flow Phenomenon in Liquid Crystals, In: Advances in Liquid Crystals, New York: Academic Press, 4 (1979), 1-81.    
  • 14. F. H. Lin, Nonlinear theory of defects in nematic liquid crystals; phase transition and flow phenomena, Commun. Pur. Appl. Math., 42 (1989), 789-814.    
  • 15. F. H. Lin, C. Liu, Nonparabolic dissipative systems modelling the flow of liquid crystals, Commun. Pur. Appl. Math., 48 (1995), 501-537.    
  • 16. F. H. Lin, C. Liu, Partial regularities of the nonlinear dissipative systems modeling the flow of liquid crystals, Discrete Contin. Dynam. Syst., 2 (1996), 1-22.
  • 17. G. Prodi, Un teorema di unicit per le equazioni di Navier-Stokes, Ann. Mat. Pura Appl., 48 (1959), 173-182.    
  • 18. P. Penel, M. Pokorný, Some new regularity criteria for the Navier-Stokes equations containing gradient of the velocity, Appl. Math., 49 (2004), 483-493.    
  • 19. C. Y. Qian, Remarks on the regularity criterion for the nematic liquid crystal flows in $\mathbb{R}^3$, Appl. Math. Comput., 274 (2016), 679-689.
  • 20. C. Y. Qian, A further note on the regularity criterion for the 3D nematic liquid crystal flows, Appl. Math. Comput., 290 (2016), 258-266.
  • 21. J. Serrin, The initial value problem for the Navier-Stokes equations, Nonlinear Probl. Proc. Symp., 1963 (1963), 69-98.
  • 22. H. Beirão da Veiga, A new regularity class for the Navier-Stokes equations in $\mathbb{R}^n$, Chinese Ann. Math. Ser. B, 16 (1995), 407-412.
  • 23. H. Beirão da Veiga, L. Berselli, On the regularzing effect of the vorticity direction in incompressible viscous flows, Differ. Integral Equ., 15 (2002), 345-356.
  • 24. C. Y. Wang, Heat flow of harmonic maps whose gradients belong to LxnLt, Arch. Ration. Mech. Anal., 188 (2008), 309-349.    
  • 25. H. Y. Wen, S. J. Ding, Solutions of incompressible hydrodynamic flow of liquid crystals, Nonlinear Anal. Real, 12 (2011), 1510-1531.    
  • 26. R. Y. Wei, Z. A. Yao, Y. Li, Regularity criterion for the nematic liquid crystal flows in terms of velocity, Abst. Appl. Anal., 2014 (2014), 234809.
  • 27. B. Q. Yuan, C. Z. Wei, BKM's criterion for the 3D nematic liquid crystal flows in Besov spaces of negative regular index, J. Nonlinear Sci. Appl., 10 (2017), 3030-3037.    
  • 28. B. Q. Yuan, C. Z. Wei, Global regularity of the generalized liquid crystal model with fractional diffusion, J. Math. Anal. Appl., 467 (2018), 948-958.    
  • 29. J. H. Zhao, BKM's criterion for the 3D nematic liquid crystal flows via two velocity components and molecular orientations, Math. Method. Appl. Sci., 40 (2016), 871-882.
  • 30. Z. F. Zhang, Q. L. Chen, Regularity criterion via two components of vorticity on weak solutions to the Navier-Stokes equationsin $\mathbb{R}^3$, J. Differ. Equations, 216 (2005), 470-481.
  • 31. Z. J. Zhang, G. Zhou, Serrin-type regularity criterion for the Navier-Stokes equations involving one velocity and one vorticity component, Czech. Math. J., 68 (2018), 219-225.
  • 32. Y. Zhou, A new regularity criterion for weak solutions to the Navier-Stokes equations, J. Math. Pure. Appl., 84 (2005), 1496-1514.    
  • 33. Y. Zhou, M. Pokorný, On the regularity to the solutions of the Navier-Stokes equations via one velocity component, Nonlinearity, 23 (2010), 1097-1107.    

 

This article has been cited by

  • 1. Qiang Li, Baoquan Yuan, Note on global regular solution to the 3D liquid crystal equations, Applied Mathematics Letters, 2020, 106491, 10.1016/j.aml.2020.106491

Reader Comments

your name: *   your email: *  

© 2020 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved